Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes black stool?

Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2265 Questions

default
Posted on Wed, 4 Feb 2015 in General Health
Question: Question: Should I go to emergency?
Yesterday I went to urgent care, had black stool on Sunday but no stool since.
I sleep 8 hours during the day and 9 at night. I am weak and light headed.
Dec 24, started a steriod pack for calf pain and ended 4 days ago. I have
no symtoms of flu. Just weakness, very tired
doctor
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer:
Should go to ER for further evaluation...

Detailed Answer:
Hi,

I am sorry for the situation you are in.

1. Having black stool is indicating that there is bleeding in the upper part of GI tract. The fact that you are not having black stool so far is a good sign that bleeding has stopped.

2. Being weak and light headed is indicating that you have developed anemia due to bleeding and a sign that your health situation is being altered.

3. Steroid pack you started might have triggered such symptoms. Steroids use might be another cause to bleeding.

I advised to schedule an appointment with GI specialist as soon as possible to evaluate your health situation further. If you cannot manage to schedule within a couple of days, you should go to ER for immediate evaluation.

All the best!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Steriod

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...

doctor1 MD

Scaly. Inflamed. Non itchy, non tender, no burning but does feel hot, no other effected areas. doesnt appear herpritic in anyway. Have a history of...

doctor1 MD

I have a very large spreading bruise on the side of hip and upper thigh. It is possible it is a bug or spider bite since there was no trauma to...